Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Recurring nose bleeds. Has heart catheter put in recently. Cause?

My 86 yr. old dad had a heart catheter put in 2-2-13. The stent never did get in because the artery was calcified. On 2-3-13 he had a gusher nose bleed in the evening. He lives in Central Fla. He had another one on 2-4-13. That one didn t bleed as bad. My mom said in the 65 yrs. they have been married, my dad has never had a nose bleed and dad agreed. Is it a complication from the heart cath on 2-2?
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

A nose bleed when a heart catheter is placed can be due to many reasons, i will try to enumerate the common reasons for your information only. Since his bleeding has stopped then nothing to worry about but in case his bleeding has not stopped then you must consult an ENT and perform a full blood profiling including the coagulation profile and endoscopy and if necessary CT. The common reasons maybe:
1. Trauma anywhere during insetion
2. Elevated blood pressure which may be transient (meaning when you do measure it may be fine but in certain times it may spike at cause the bleed)
3. Any local problem in the nose which can be excluded by the ENT (like deviated nasal septum, bleeding polyp etc)
4. If he is a heart patient then he may be on drugs which tend to keep blood thin and vulnerable to bleed.
5. Any coagulation defects

these are the common cause though there may be a multitude of causes. Like i mentioned before you need to consult an ENT if the bleeding persists

take care

Dr Sriram Nathan
Answered: Thu, 22 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor